Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2014, 5:21 AM CST for Calhoun County, Cleburne County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 5:21 AM CST (11:21 UTC)
- Expired
- Jan 11, 2014, 5:45 AM CST
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS54 KBMX 111121
SVRBMX
ALC015-029-111145-
/O.NEW.KBMX.SV.W.0001.140111T1121Z-140111T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 AM CST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
NORTH CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 545 AM CST
* AT 520 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT
MCCLELLAN...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARS HILLS...WHITE PLAINS...SWEETWATER LAKE...COLEMAN LAKE AND
CAMPGROUND...LIBERTY HILL...OAK LEVEL AND BORDEN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3377 8536 3369 8580 3383 8577 3395 8553
3394 8553 3394 8550 3396 8549 3396 8543
3397 8540 3396 8539
TIME...MOT...LOC 1121Z 245DEG 53KT 3376 8571
$$
MA1 follow-up statement
558
WWUS54 KBMX 111136
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 AM CST SAT JAN 11 2014
ALC015-111145-
/O.CAN.KBMX.SV.W.0001.000000T0000Z-140111T1145Z/
CALHOUN AL-
536 AM CST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3377 8562 3381 8559 3384 8559 3385 8563
3387 8564 3387 8560 3389 8560 3389 8553
3394 8553 3394 8550 3396 8549 3397 8540
3377 8536
TIME...MOT...LOC 1135Z 245DEG 53KT 3384 8548
$$
ALC029-111145-
/O.CON.KBMX.SV.W.0001.000000T0000Z-140111T1145Z/
CLEBURNE AL-
536 AM CST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLEBURNE COUNTY UNTIL 545 AM CST...
AT 534 AM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL NORTH OF ANNISTON. THIS STORM WAS LOCATED 6 MILES
WEST OF MARS HILLS...OR 9 MILES SOUTHEAST OF PIEDMONT...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
MARS HILLS AND BORDEN SPRINGS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3377 8562 3381 8559 3384 8559 3385 8563
3387 8564 3387 8560 3389 8560 3389 8553
3394 8553 3394 8550 3396 8549 3397 8540
3377 8536
TIME...MOT...LOC 1135Z 245DEG 53KT 3384 8548
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:43 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 11, 3:43 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 AM CST SAT JAN 11 2014 .DISCUSSION... CURRENTLY IN THE 50S AND 60S ACROSS CENTRAL ALABAMA AT THIS LATE HOUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. A FAIRLY LARGE TURNAROUND FROM THE SINGLE DIGITS EARLIER THIS WEEK. A LINE OF SHOWERS AND THUNDERSTORMS HAVE JUST MOVED INTO NORTHWESTERN PORTIONS OF THE STATE ALONG A PREFRONTAL TROUGH. THE COLD FRONT IS STILL FURTHER TO THE WEST ALONG THE MISSISSIPPI RIVER. FURTHER TO THE SOUTH...A FEW SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER TONIGHT ALONG A WARM FRONT. THESE SHOWERS HAVE MOVED INTO GEORGIA AND THE FOCUS IS NOW ALONG THE PREFRONTAL TROUGH. DEWPOINTS ARE A FEW DEGREES HIGHER THAN WHAT A MAJORITY OF THE MODELS HAVE BEEN SHOWING. AT 3 AM...THE DEWPOINT IS 64 DEGREE FAHRENHEIT AT MONTGOMERY AND TROY. THE ACTIVITY ACROSS THE AREA IS CURRENTLY ELEVATED. THE 00Z SOUNDING INDICATED DECENT LAPSE RATES ALOFT AND EXPECT THESE LAPSE RATES HAVE INCREASED AS TEMPERATURES ALOFT HAVE COOLED WITH FALLING HEIGHTS. SO FAR...THERE HAVE BEEN REPORTS OF WIND GUSTS IN THE 30-40 MPH RANGE WITH SMALL PEA SIZED HAIL. THERE HAVE BEEN A COUPLE OF INSTANCES WITH THE 50 DBZ HEIGHT AROUND THE -20 DEGREE CELSIUS LEVEL OR HIGHER. THESE REFLECTIVITIES VALUES HAVE ONLY PRODUCED PEA TO POSSIBLY HALF INCH SIZED HAIL. THE DEEP LAYER SHEAR IS SUFFICIENT TO MAINTAIN THE STORMS ACROSS THE CWA WITH VALUES IN THE NEIGHBORHOOD OF 60-70 KTS. LOW LEVEL SHEAR IS NOT TOO SHABBY WITH 0-1 KM SRH VALUES RANGING FROM 200-300 ACROSS THE SOUTH TO 300-400 ACROSS THE NORTH. THE QUESTION BECOMES CAN WE SEE ANY SURFACE BASED STORMS AS THE DEWPOINTS CONTINUE TO INCREASE ACROSS THE AREA. WE WILL HAVE TO WATCH THE 65 DEGREE ISODROSOTHERM CAREFULLY THIS MORNING...AS IT APPEARS STORMS COULD BECOME SURFACE BASED WITH DEWPOINTS REACHING THAT 65-67 DEGREE RANGE. EVEN SO...LOW LEVEL LAPSE RATES ARE POOR DUE TO THE SATURATED BOUNDARY LAYER. AT THIS TIME...EXPECT STRONG STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA WITH WIND GUSTS RANGING FROM 30-50 MPH WITH SMALL HAIL POSSIBLY UP TO PENNY SIZED. WILL CONTINUE TO HAVE TO MONITOR THE INCREASING DEWPOINTS AND AN ISOLATED SEVERE STORM OR TWO WOULD NOT BE OUT OF THE QUESTION EARLY THIS MORNING. THE FRONT WILL CLEAR THE FORECAST AREA AROUND NOON AND EXPECT ANY CHANCE FOR AN ISOLATED SEVERE STORM WILL BE OVER BY AROUND 11 AM. COLDER AIR WILL MOVE IN TO THE AREA TONIGHT BUT THE COLD AIR ADVECTION IS WEAK AND EXPECT TEMPERATURES WILL ONLY DROP DOWN TO NEAR NORMAL OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. SUNDAY WILL BE A DECENT DAY IN BETWEEN SYSTEMS. SKIES SHOULD BE MOSTLY SUNNY AS A RIDGE SETS UP ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS. TEMPERATURES WILL TOP OUT IN THE UPPER 50S AND LOWER 60S. THE NEXT CHANCE OF RAIN RETURNS ON MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING AND AMOUNT OF MOISTURE WITH THIS SYSTEM. THEREFORE...HAVE INCREASED POPS DURING THIS TIMEFRAME. PW VALUES WILL INCREASE TO OVER AN INCH AS THE FRONT APPROACHES WITH MEAN RH VALUES OVER 90 PERCENT. EXPECT RAINFALL AMOUNTS OF AN INCH TO AN INCH AND HALF WILL BE POSSIBLE WITH THIS SYSTEM. NOT EXPECTING ANY FLOODING ISSUES AS THE SYSTEM EXITS THE AREA FAIRLY QUICKLY. ANOTHER CLIPPER SYSTEM WILL MOVE IN RIGHT BEHIND THE PREVIOUS SYSTEM. UPPER LEVEL HEIGHTS WILL CONTINUE TO DECREASE WITH TEMPERATURES ALOFT COOLING RAPIDLY. THE OVERALL MOISTURE HAS DECREASED WITH THE LATEST MODELS AND HAVE LOWERED POPS WITH THE CLIPPER SYSTEM TUESDAY NIGHT INTO WEDNESDAY MORNING. MODEL SOUNDINGS FROM THE GFS INDICATE THAT THE FREEZING LEVEL IS STILL A COUPLE OF THOUSAND FEET ABOVE THE GROUND BEFORE MIDNIGHT. THEREFORE...HAVE DELAYED THE MIXTURE OF RAIN/SNOW UNTIL AFTER MIDNIGHT. 850MB TEMPERATURES DECREASE RAPIDLY ON WEDNESDAY DOWN TO THE -10 TO -12 DEGREES CELSIUS AND EXPECT HIGH TEMPERATURES WILL HAVE A HARD TIME MAKING IT OUT OF THE 40S. TEMPERATURES WILL MODERATE SOME ON THURSDAY BEFORE ANOTHER CLIPPER SYSTEM DIVES DOWN ACROSS THE AREA ON FRIDAY. AT THIS TIME...IT APPEARS THE MOISTURE WITH THIS SYSTEM WILL BE EVEN MORE LIMITED THAN THE FIRST ONE. 05/MA && .AVIATION... 06Z TAF DISCUSSION. QUITE THE CONVECTION BAND HAS DEVELOPED ACROSS THE SE HALF OF C AL WHICH IS WELL AHEAD OF THE BAND OF SHOWERS/TSTORMS CLOSER TO THE FRONT...AFFECTING ANB/MGM/TOI. OUTSIDE OF RAIN AREAS WILL STILL HAVE IFR/LIFR CIGS & VSBYS THANKS TO OUR ISENTROPIC LIFT AND LOW LEVEL RETURN FLOW ACROSS THE AREA. FRONT STILL FAIRLY FAR BACK TO OUR W AND WILL MOVE THRU DURING THE DAY ON SAT...WITH GUSTY WINDS POSSIBLE JUST AHEAD OF AND BEHIND THE FRONT. TAFS SHOULD TRANSITION TO VFR AROUND MIDDAY INTO EARLY SAT AFTERNOON. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 33 56 37 56 / 100 0 0 0 80 ANNISTON 64 35 58 40 59 / 100 0 0 0 80 BIRMINGHAM 63 37 58 43 58 / 90 0 0 10 80 TUSCALOOSA 65 36 61 43 60 / 70 0 0 10 80 CALERA 64 37 59 41 58 / 90 0 0 10 80 AUBURN 65 38 58 41 59 / 100 0 0 0 80 MONTGOMERY 69 38 61 41 62 / 100 0 0 10 80 TROY 69 37 62 40 63 / 100 0 0 10 80 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 3:45 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 AM CST SAT JAN 11 2014 ALZ011>015-017>050-120945- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 345 AM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A BRIEF WINDOW WHERE SEVERE THUNDERSTORMS MAY DEVELOP THIS MORNING. THE THREATS INCLUDE DAMAGING WINDS AND POSSIBLE TORNADOES. FOR AREAS WEST OF A LINE FROM ROCKFORD TO PRATTVILLE...THE THREAT WILL LAST UNTIL AROUND 9 AM. FOR AREAS EAST OF THIS LINE...THE THREAT WILL LAST UNTIL AROUND NOON. SEVERAL INGREDIENTS STILL HAVE TO COME TOGETHER TO GENERATE SEVERE WEATHER THIS MORNING. BUT THERE CERTAINLY IS A SMALL THREAT THAT IT MAY OCCUR. BE PREPARED IF ANY SEVERE WATCHES OR WARNINGS BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PREVIOUS MENTION OF LIGHT SNOW ACROSS NORTH CENTRAL ALABAMA ON TUESDAY NIGHT HAS DECREASED ENOUGH TO REMOVED MENTION AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THROUGH NOON TODAY.
In the hours before
Special weather statement, Jan 11, 2:40 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CST SAT JAN 11 2014
ALZ011-013>015-110930-
FAYETTE AL-MARION AL-WALKER AL-WINSTON AL-
240 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
EASTERN MARION AND NORTHERN FAYETTE COUNTIES UNTIL 330 AM CST...
AT 239 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HALEYVILLE TO GLEN ALLEN...
AND MOVING NORTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LYNN...
CARBON HILL...
ARLEY...
NEEDMORE...
ELDRIDGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3431 8748 3431 8732 3430 8731 3430 8711
3430 8710 3401 8710 3373 8781 3428 8772
3431 8765 3431 8749
TIME...MOT...LOC 0839Z 241DEG 63KT 3424 8764 3386 8770
75Special weather statement, Jan 11, 3:56 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CST SAT JAN 11 2014
ALZ015-017-018-023>025-034-111045-
BIBB AL-BLOUNT AL-ETOWAH AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA
AL-WALKER AL-
356 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
TUSCALOOSA...WESTERN SHELBY...JEFFERSON...WESTERN ETOWAH...NORTHERN
BIBB AND SOUTHERN BLOUNT COUNTIES UNTIL 445 AM CST...
AT 352 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARKADELPHIA TO BURNWELL TO
BANKHEAD LOCK AND DAM TO 6 MILES EAST OF SAMANTHA TO COKER...AND
MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NORTHPORT...
TUSCALOOSA...
HOLT...
GARDENDALE...
FULTONDALE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3407 8605 3395 8616 3396 8616 3399 8628
3382 8643 3380 8658 3366 8653 3357 8656
3355 8668 3307 8670 3306 8693 3325 8707
3313 8720 3313 8728 3301 8734 3301 8781
3341 8757 3345 8736 3387 8700 3395 8686
TIME...MOT...LOC 0956Z 259DEG 43KT 3388 8690 3368 8708
3347 8725 3343 8745 3326 8763
MASpecial weather statement, Jan 11, 3:58 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CST SAT JAN 11 2014
ALZ022-030>032-034-111045-
BIBB AL-GREENE AL-HALE AL-PICKENS AL-SUMTER AL-
358 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER...SOUTHEASTERN
PICKENS...HALE...GREENE AND NORTHWESTERN BIBB COUNTIES UNTIL 445 AM
CST...
AT 352 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BENEVOLA TO NEW WEST GREENE
TO BOYD...AND MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
GREENSBORO...
EPES...
UNION...
BOLIGEE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3324 8794 3319 8783 3302 8783 3300 8763
3300 8732 3312 8729 3313 8720 3320 8720
3322 8717 3323 8707 3287 8736 3288 8742
3283 8742 3283 8747 3271 8748 3263 8753
3259 8836
TIME...MOT...LOC 0958Z 266DEG 39KT 3312 8786 3291 8804
3267 8820
MASpecial weather statement, Jan 11, 4:44 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CST SAT JAN 11 2014
ALZ017>021-024>029-111145-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-CLAY AL-CLEBURNE AL-ETOWAH
AL-JEFFERSON AL-RANDOLPH AL-SHELBY AL-ST. CLAIR AL-TALLADEGA AL-
444 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...SHELBY...ST. CLAIR...
RANDOLPH...EASTERN JEFFERSON...ETOWAH...CLEBURNE...CLAY...CHEROKEE...
SOUTHEASTERN BLOUNT AND CALHOUN COUNTIES UNTIL 545 AM CST...
AT 443 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF TABOR
ROAD TO ATTALLA TO SPRINGVILLE TO HOMEWOOD...AND MOVING NORTHEAST AT
50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COLUMBIANA...
IRONDALE...
MOUNTAIN BROOK...
SPRINGVILLE...
CHELSEA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3450 8550 3311 8523 3310 8649 3307 8651
3306 8693 3316 8697 3317 8703 3325 8703
3330 8712 3381 8672 3382 8643 3405 8626
3420 8608 3421 8585 3425 8584 3438 8563
3448 8558
TIME...MOT...LOC 1044Z 246DEG 63KT 3429 8596 3402 8615
3380 8650 3345 8682
MASpecial weather statement, Jan 11, 4:47 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 AM CST SAT JAN 11 2014
ALZ023-025-030>035-039-040-111145-
BIBB AL-CHILTON AL-DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY
AL-SHELBY AL-SUMTER AL-TUSCALOOSA AL-
447 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...EASTERN
SUMTER...SHELBY...PERRY...NORTHERN MARENGO...HALE...SOUTHEASTERN
GREENE...NORTHERN DALLAS...CHILTON AND BIBB COUNTIES UNTIL 545 AM
CST...
AT 443 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK TO 9 MILES EAST
OF AKRON TO 8 MILES NORTHEAST OF KINTERBISH...AND MOVING EAST AT 40
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GREENSBORO...
DEMOPOLIS...
HELENA...
BRENT...
CENTREVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3282 8769 3330 8716 3324 8699 3355 8651
3350 8648 3350 8638 3336 8635 3318 8651
3312 8646 3306 8652 3293 8652 3279 8643
3273 8644 3266 8691 3257 8690 3237 8704
3235 8832
TIME...MOT...LOC 1047Z 267DEG 35KT 3324 8712 3286 8753
3241 8813
MALocal storm report, Jan 11, 4:50 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL ENSLEY 33.51N 86.89W
01/11/2014 E0.75 INCH JEFFERSON AL AMATEUR RADIO
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:32 AM CST | Special Weather Statement | BMX | Marion | 43 min |
| Jan 11, 1:16 AM CST | Special Weather Statement | BMX | Winston | 44 min |
| Jan 11, 2:02 AM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Jan 11, 2:07 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lamar, Lowndes, Montgomery | 119 days |
| Jan 11, 2:21 AM CST | Special Weather Statement | BMX | Fayette, Marion | 39 min |
| Jan 11, 2:40 AM CST | Special Weather Statement | BMX | Winston | 50 min |
| Jan 11, 3:56 AM CST | Special Weather Statement | BMX | Blount, Jefferson, Tuscaloosa | 49 min |
| Jan 11, 3:58 AM CST | Special Weather Statement | BMX | Greene, Hale | 47 min |
| Jan 11, 4:44 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson and 4 more | 61 min |
| Jan 11, 4:47 AM CST | Special Weather Statement | BMX | Bibb, Chilton, Hale, Perry, Shelby | 58 min |
| Jan 11, 5:06 AM CST | Areal Flood Advisory | BMX | Bibb, Calhoun, Jefferson, St. Clair, Shelby, Talladega | 114 min |
| Jan 11, 5:44 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 46 min |
| Jan 11, 6:14 AM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Chilton, Clay, Cleburne, Coosa and 3 more | 2 hr |
| Jan 11, 6:29 AM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 46 min |
| Jan 11, 6:41 AM CST | Special Weather Statement | BMX | Bullock, Elmore, Lowndes, Macon, Montgomery | 49 min |
| Jan 11, 6:52 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 38 min |
| Jan 11, 7:07 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
| Jan 11, 7:31 AM CST | Special Weather Statement | BMX | Chambers, Montgomery | 44 min |
| Jan 11, 7:45 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 45 min |
| Jan 11, 7:54 AM CST | Areal Flood Advisory | BMX | Autauga, Chambers, Clay, Coosa, Elmore, Lee and 5 more | 3 hr |
| Jan 11, 8:19 AM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Pike, Russell | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.